Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 311, NWS Springfield, MO

June 18, 2011Camden County, Morgan County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 18, 2011, 2:51 AM CDT for Camden County, Morgan County, Missouri. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 2:51 AM CDT (07:51 UTC)
Expired
Jun 18, 2011, 3:45 AM CDT
In force
54 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Camden County, MO, Morgan County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 3:00 AM CDTTSTM WND DMGStover, MOTREE LIMBS BLOWN DOWN
Jun 18, 3:45 AM CDTTSTM WND GST 50Laurie, MOWIND BLEW DOWN A PORTION OF A FIREWORKS TENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 8:19 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 18, 2:44 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3544 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3544 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
1.3
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WUUS53 KSGF 180751
SVRSGF
MOC029-141-180845-
/O.NEW.KSGF.SV.W.0311.110618T0751Z-110618T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 AM CDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORGAN COUNTY IN CENTRAL MISSOURI...
  NORTHWESTERN CAMDEN COUNTY IN CENTRAL MISSOURI...

* UNTIL 345 AM CDT.

* AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
  OF FLORENCE TO 29 MILES SOUTHWEST OF STOVER...MOVING EAST AT 55
  MPH. THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE BARNETT...FLORENCE...GRAVOIS MILLS...
  HURRICANE DECK...LAURIE...PURVIS...ROCKY MOUNT...STOVER...SUNRISE
  BEACH...SYRACUSE...VERSAILLES...VILLAGE OF FOUR SEASONS AND VILLAGE
  OF FOUR SE.

OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3869 9284 3860 9283 3844 9263 3835 9264
      3834 9269 3810 9269 3815 9306 3819 9306
      3819 9308 3843 9308 3844 9307 3868 9307
      3870 9305
TIME...MOT...LOC 0751Z 270DEG 47KT 3871 9311 3821 9333
WIND...HAIL 60MPH 0.88IN

$$

SCHAUMANN
2 follow-up statements
566 
WWUS53 KSGF 180817
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 AM CDT SAT JUN 18 2011

MOC029-141-180845-
/O.CON.KSGF.SV.W.0311.000000T0000Z-110618T0845Z/
CAMDEN MO-MORGAN MO-
317 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR MORGAN AND NORTHWESTERN CAMDEN COUNTIES...

AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST
OF SYRACUSE TO 8 MILES WEST OF LAURIE...MOVING EAST AT 55 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS 
IN EXCESS OF 60 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING 50 TO 
60 MPH WINDS AROUND SEDALIA.

LOCATIONS IMPACTED INCLUDE BARNETT...FLORENCE...GRAVOIS MILLS...
HURRICANE DECK...LAURIE...PURVIS...ROCKY MOUNT...STOVER...SUNRISE 
BEACH...SYRACUSE...VERSAILLES...AND VILLAGE OF FOUR SEASONS.

OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.

&&

LAT...LON 3869 9284 3860 9283 3844 9263 3835 9264
      3834 9269 3810 9269 3815 9306 3819 9306
      3819 9308 3843 9308 3844 9307 3868 9307
      3870 9305
TIME...MOT...LOC 0816Z 270DEG 47KT 3870 9272 3820 9295
WIND...HAIL 60MPH 0.75IN

$$

SCHAUMANN
860 
WWUS53 KSGF 180843
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 AM CDT SAT JUN 18 2011

MOC029-141-180853-
/O.EXP.KSGF.SV.W.0311.000000T0000Z-110618T0845Z/
CAMDEN MO-MORGAN MO-
343 AM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR MORGAN AND NORTHWESTERN CAMDEN
COUNTIES WILL EXPIRE AT 345 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO 
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. 
HOWEVER...WIND GUSTS TO 50 MPH...HAIL TO THE SIZE OF PENNIES...HEAVY 
RAINFALL...AND FREQUENT LIGHTNING STRIKES CAN BE EXPECTED THROUGH 
430 AM ACROSS MORGAN COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
SATURDAY MORNING FOR SOUTHERN MISSOURI.

LAT...LON 3869 9284 3860 9283 3844 9263 3835 9264
      3834 9269 3810 9269 3815 9306 3819 9306
      3819 9308 3843 9308 3844 9307 3868 9307
      3870 9305
TIME...MOT...LOC 0843Z 270DEG 47KT 3869 9227 3820 9250

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:40 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 18, 12:40 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 AM CDT SAT JUN 18 2011

...UPDATE TO AVIATION...

.UPDATE...

WE WILL BE MONITORING CONVECTIVE TRENDS VERY CLOSELY ACROSS
EASTERN KANSAS OVER THE NEXT COUPLE OF HOURS. CURRENTLY...
CONVECTION IS ONGOING FROM JUST WEST OF COUNCIL GROVE TO AROUND
HUTCHISON KANSAS. SEVERAL REPORTS OF LARGE HAIL HAVE BEEN RECEIVED
FROM THIS AREA...WITH THE AMOUNT OF SEVERE WIND REPORTS INCREASING
OVER THE LAST 45 MINUTES OR SO.

THERE ARE SEVERAL INGREDIENTS IN PLACE THAT INDICATE THAT THIS
DEVELOPING MCS WILL BECOME FORWARD PROPAGATING IN NATURE AND
ACCELERATE TOWARDS WESTERN MISSOURI. FIRST OFF...MUCAPES REMAIN IN
THE 4000 TO 5000 J/KG RANGE LATE THIS EVENING...AND WILL ONLY
SLOWLY DECREASE OVERNIGHT. ADDITIONALLY...THE 00Z KSGF SOUNDING
REVEALED AN IMPRESSIVE LOW LEVEL THETA-E DIFFERENTIAL...WITH THE
LATEST OBJECTIVE ANALYSIS INDICATING SIMILAR CONDITIONS INTO
EXTREME SOUTHEAST KANSAS. THUS...COLD POOL GENERATION WILL NOT BE
A PROBLEM.

WHAT IS CONCERNING IS THAT 0 TO 3 KM SHEAR VECTORS ARE NEARLY
ALIGNED WITH FORWARD PROPAGATING CORFIDI VECTORS...WITH BOTH
VECTORS ORIENTATED IN AN EAST-SOUTHEAST FASHION. THIS ALSO FALLS
IN LINE WITH THE INSTABILITY AND LOW LEVEL THETA-E GRADIENT. IF
COLD POOL PRESSURE RISES OF AROUND 6 TO 7 MB CAN BE REALIZED...
THIS MCS SHOULD REMAIN IN BALANCE AND ACCELERATE TOWARDS WESTERN
MISSOURI AFTER MIDNIGHT.

WITH FORWARD PROPAGATING CORFIDI VECTORS AROUND 45 TO 50 KNOTS IN
MAGNITUDE AND THE STRONG THETA-E DIFFERENTIALS IN PLACE...STRAIGHT
LINE WIND GUST ARE AN INCREASING CONCERN. WILL BE REFRESHING THE
HAZARDOUS WEATHER OUTLOOK TO INCREASE WINDS TO 70 MPH. WHILE LOW
LEVEL SHEAR WILL BE STRONG ENOUGH FOR MESOVORTEX POTENTIAL...
INCREASING CONVECTIVE INHIBITION WILL PLAY A ROLE. THUS...WILL
MAINTAIN A LIMITED THREAT FOR SPIN-UPS.

SCHAUMANN

&&

.DISCUSSION...
/ISSUED 314 PM/

LOW PRESSURE CONTINUES TO ORGANIZE THIS AFTERNOON OVER THE WESTERN
PLAINS...AS A WARM FRONT MIXES NORTH ACROSS THE SGF CWA.  CONVECTION
FROM EARLY THIS MORNING HAS MOVED WELL EAST OF THE AREA...WITH
CONSIDERABLE CLEARING...AND TEMPERATURE RECOVERY IN ITS WAKE.  VIS
SAT INDICATES SOME PERCOLATION OF CU IN THE WARM SECTOR...BUT
EXTREMELY CAPPED EML EVIDENT ON 12Z OUN SOUNDING AND 1721Z AMDAR
SOUNDING FROM TUL HAS ALREADY STARTED TO MOVE INTO THE CWA TO AROUND
THE U.S. 65 CORRIDOR PER PLUME OF STEEP MID LEVEL LAPSE RATES ON
SPC/RUC MESO ANALYSIS PAGE. STILL UNCLEAR RIGHT NOW HOW MUCH FURTHER
NORTH AND EAST THIS EML WILL MAKE IT...AS OUTFLOW FROM MORNING
CONVECTION WILL IMPEDE ITS PROGRESS TO SOME DEGREE.

AS FAR AS CONVECTION THIS AFTERNOON...STILL AM HOLDING ON TO THE
IDEA THAT AFOREMENTIONED CAP WILL HOLD OVER MUCH OF SOUTHWESTERN
MISSOURI THIS AFTERNOON.  THUS FAR THIS SEEMS TO BE THE CASE...AS CU
EVIDENT ON VIS SAT HAS STRUGGLED TO TAKE ON ANY VERTICAL EXTENT AS
OF 1930Z.  DO THINK THAT CONVECTIVE CHANCES ARE BETTER THIS
AFTERNOON/EVENING ALONG THE NORTHERN/NORTHEASTERN PERIPHERY OF THE
EML...WHERE DIABATIC HEATING AND SOME WEAK ASCENT ALONG THE WARM
FRONT/RESIDUAL OUTFLOW BOUNDARY WILL LIKELY BE ENOUGH TO GENERATE
CONVECTION. FOR THE SGF CWA...BEST CHANCES WILL BE ACROSS THE LAKES
REGION OF CENTRAL MO...SOUTHEAST ACROSS THE EASTERN OZARKS.  SEVERE
POTENTIAL DOES EXIST TODAY WHERE CONVECTION FORMS...AS STEEP MID LEVEL
LAPSE RATES AND STRONG INSTABILITY WILL YIELD A WIND AND HAIL
THREAT.  RELATIVELY SLOW STORM MOTIONS MAY ALSO YIELD A VERY
LOCALIZED FLASH FLOOD THREAT IF STORMS TRAIN OR STALL OVER A
SPECIFIC AREA.

CONVECTION THAT DEVELOPS LATE THIS AFTERNOON/TONIGHT FROM
NORTH-CENTRAL KANSAS EAST ACROSS CENTRAL MISSOURI SHOULD ORGANIZE
INTO ONE OR MORE MCS(S) AFTER SUNDOWN TONIGHT...SUPPORTED BY THE
EXIT REGION OF A 40-50 KT LOW LEVEL JET.  CORFIDI VECTOR PROGS
SUGGEST AN EAST-SOUTHEASTWARD MOVEMENT TO THIS ACTIVITY...PERHAPS
CLIPPING THE NORTHERN AND NORTHEASTERN THIRD TO FOURTH OF THE CWA
DURING THE OVERNIGHT AND PRE-DAWN HOURS.  WIND AND HAIL THREAT WILL
CONTINUE WITH THIS ACTIVITY AS IT ORGANIZES INTO MCS FORM...THOUGH
EXPECT TO SEE THE SEVERE THREAT MITIGATED SOMEWHAT BY INCREASING
BOUNDARY LAYER CINH OVERNIGHT.

HEADING INTO THE DAY ON SATURDAY...ATMOSPHERE SHOULD BE LARGELY
CAPPED DURING MOST OF THE DAY...AS COMBINATION OF AN EML AND
SUBSIDENCE BEHIND WHATEVER MCS(S) PASS THROUGH THE REGION OVERNIGHT
SUPPRESS CONVECTION.  BY LATE AFTERNOON AND
EVENING...HOWEVER...COMBINATION OF STRONG INSOLATION AND UPPER 60 TO
LOW 70 DEWPOINTS WILL YIELD WIDESPREAD VERY STRONG TO EXTREME
INSTABILITY ACROSS CENTRAL KANSAS...MUCH OF MISSOURI...AND PORTIONS
OF THE MID MISSISSIPPI AND LOWER OHIO VALLEYS.  EXPECT TO SEE
CONVECTION BREAK OUT ALONG QUASI-STATIONARY FRONTAL BOUNDARY FROM
NORTHERN MISSOURI ACROSS CENTRAL KANSAS...AIDED BY A SHORTWAVE
MOVING NORTHEAST ACROSS KANSAS.  CONVECTION SHOULD THEN ORGANIZE
FAIRLY RAPIDLY INTO A FORWARD PROPAGATING MCS...WITH AN ATTENDANT
RISK OF DAMAGING WINDS...PERHAPS IN A RATHER WIDESPREAD AND
SIGNIFICANT FASHION...AS 0-3 KM SHEAR VECTORS OF 35-45 KTS ORIENTED
DUE EAST WILL RESULT IN VERY FAVORABLE COLD POOL/SHEAR BALANCE.
FORWARD PROPAGATING CORFIDI VECTORS SUGGEST A MOVEMENT ALMOST DUE
EAST.  SO...MILLION DOLLAR QUESTION TOMORROW AS TO AREA MOST UNDER
THREAT WILL DEPEND ON WHERE EXACTLY THE ANTICIPATED MCS INITIATES.
SHORTWAVE PLACEMENT SUGGESTS THAT NORTHEASTERN KANSAS IS MOST
FAVORED...WHICH SUGGESTS THE LARGEST SEVERE THREAT ACROSS CENTRAL
MISSOURI/NORTHERN CWA.  HOWEVER...IF THE MCS COMES TOGETHER A BIT
FURTHER SOUTH NEAR THE WICHITA AREA...THEN THE GREATEST THREAT WILL
BE FURTHER SOUTH ACROSS THE I-44 AND U.S. 60 CORRIDOR.

CONVECTION WILL BE LARGELY CONFINED TO AREAS WELL NORTH OF THE CWA
SUNDAY AND AT LEAST THE FIRST PART OF MONDAY...AS SW FLOW ALOFT SETS
UP A VERY STRONGLY CAPPED WARM SECTOR OVER THE REGION.  UNSEASONABLY
DEEP TROUGH/UPPER LOW PROGGED TO DEEPEN OVER THE ROCKIES ON MONDAY
WILL EJECT OUT OVER THE PLAINS MONDAY NIGHT...WITH DEEPENING SURFACE
LOW PRESSURE AND A SHARPENING COLD FRONT EXPECTED TO STRETCH FROM
CENTRAL NEBRASKA SOUTH ACROSS THE I-35 CORRIDOR BY MONDAY NIGHT.
CONVECTION WILL LIKELY FORM ALONG THE FRONT MONDAY
EVENING/NIGHT...BUT DON'T EXPECT IT TO MAKE IT ALL THAT FAR EAST
INTO THE CWA...AS CAPPING WILL HOLD.  AS WE HEAD INTO
TUESDAY...TROUGH SHOULD SLOW ITS EASTWARD PROGRESSION SOMEWHAT AS IT
TAKES ON A NEGATIVE TILT AND BEGINS TO CLOSE OFF...AND SHOULD BE
CENTERED NEAR OMAHA BY TUESDAY NIGHT.  ASSOCIATED FRONTAL BOUNDARY
WILL BEGIN TO MOVE INTO THE CWA TUESDAY AND TUESDAY NIGHT...WITH
CONVECTION FORMING ALONG IT AS COMBINATION OF HEIGHT FALLS AND
DIABATIC HEATING ERODE EML-BASED CINH.  40 KTS OF 0-6 KM BULK SHEAR
SHOULD BE SUFFICIENT FOR MULTICELL CLUSTERS AND ISOLATED SUPERCELLS
ALONG/AHEAD OF THE FRONT TUESDAY AND TUESDAY NIGHT ACROSS THE CWA.
SHEAR AND INSTABILITY APPEAR MORE THAN SUFFICIENT AT THIS TIME FOR
AN ORGANIZED SEVERE THREAT...WITH LARGE HAIL...WIND AND ISOLATED
TORNADOES ALL POSSIBLE.

FROPA EARLY WEDNESDAY MORNING WILL BRING AT LEAST A TEMPORARY END TO
THE ACTIVE PATTERN FOR THE TAIL END OF THE EXTENDED.  EXPECT TO SEE
A DAY OR TWO OF SEASONABLY TEMPERATURES AND RELATIVELY COMFORTABLE
DEWPOINTS FOR THE LATTER PORTION OF NEXT WORKWEEK.

BOXELL

&&

.AVIATION...
/ISSUED 1240 AM CDT SAT JUN 18 2011/

FOR THE 06Z TAF PACKAGE...PRIMARY FORECAST CHALLENGE FOR THE NEXT
6 TO 9 HOURS WILL BE THE EVOLUTION OF THUNDERSTORMS ALONG A WARM
FRONT ACROSS EAST CENTRAL KS INTO CENTRAL MO. THE BULK OF THIS
ACTIVITY...AT THIS POINT...LOOKS AS THOUGH IT WILL REMAIN TO THE
NORTH OF JLN/SGF/BBG. HOWEVER...IT IS PLAUSIBLE THAT THIS ACTIVITY
TURNS A BIT TO THE SOUTHEAST WITH TIME...ESPECIALLY AFTER 09Z.
HAVE HANDLED WITH CB AND VCTS FOR THE TIME BEING...BUT WILL UPDATE
IF CONFIDENCE IN OCCURRENCE INCREASES. OTHERWISE EXPECT VFR
CONDITIONS THROUGH MUCH OF SATURDAY INTO SATURDAY EVENING. YET
ANOTHER COMPLEX TSRA IS EXPECTED TO DEVELOP ACROSS EASTERN KS LATE
THIS AFTERNOON AND EVENING AND HAS THE POTENTIAL TO AFFECT THE TAF
SITES THIS EVENING.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 18, 12:20 AM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1220 AM CDT SAT JUN 18 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1220 AM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

ELEVATED TO SIGNIFICANT DAMAGING THUNDERSTORM WIND RISK.
ELEVATED LARGE HAIL RISK.
LIMITED TORNADO RISK.
ELEVATED LIGHTNING RISK.

DISCUSSION...

A COMPLEX OF THUNDERSTORMS CONTINUES TO ORGANIZE ACROSS CENTRAL
KANSAS. THESE THUNDERSTORMS WILL ARRIVE IN EXTREME SOUTHEAST
KANSAS AROUND OR AFTER 1 AM...WITH A STEADY PROGRESSION OF STORMS
TO THE EAST SOUTHEAST INTO PORTIONS OF CENTRAL AND SOUTHWEST
MISSOURI AFFECTING AREAS ALONG AND NORTH OF THE HIGHWAY 60
CORRIDOR.

THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS TO
70 MPH AND HAIL TO THE SIZE OF QUARTERS. A TORNADO OR TWO CANNOT
BE RULED OUT...HOWEVER THE OVERALL RISK IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY AFTERNOON
THROUGH SATURDAY NIGHT MAINLY ACROSS EXTREME SOUTHEAST KANSAS
INTO CENTRAL AND SOUTH CENTRAL MISSOURI WITH LARGE HAIL AND
DAMAGING WINDS ONCE AGAIN BEING THE PRIMARY THREATS. ISOLATED
TORNADOES MAY ALSO BE POSSIBLE.

AFTERNOON HEAT INDEX VALUES FROM THE MID 90S TO AROUND
100 DEGREES WILL BE POSSIBLE SATURDAY AND SUNDAY.

NON THUNDERSTORM WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE AGAIN
ON MONDAY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS.

THUNDERSTORMS WILL AGAIN BE LIKELY FROM MONDAY NIGHT THROUGH
WEDNESDAY AS A FRONT MOVES INTO THE REGION. SEVERE WEATHER CAN
NOT BE RULED OUT WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT FOR AREAS
ALONG AND NORTH OF THE HIGHWAY 60 CORRIDOR AND WEST OF THE HIGHWAY
65 CORRIDOR. SPOTTER ACTIVATION ACROSS THE REST OF THE MISSOURI
OZARKS WILL BE POSSIBLE OVERNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Jun 18, 1:22 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
122 AM CDT SAT JUN 18 2011

KSZ073-180700-
BOURBON KS-
122 AM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 200 AM
CDT...

AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
XENIA TO 3 MILES WEST OF BRONSON...MOVING EAST AT 35 MPH. NICKEL SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE BRONSON...DEVON...FORT SCOTT...FULTON...
HAMMOND...HARDING...MAPLETON...MARMATON...PETERSBURG...REDFIELD...
UNIONTOWN AND XENIA.

PEOPLE IN BOURBON COUNTY...INCLUDING BRONSON...UNIONTOWN...
REDFIELD...FULTON AND FORT SCOTT...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3805 9508 3805 9505 3804 9462 3775 9462
      3774 9462 3778 9508 3804 9509
TIME...MOT...LOC 0622Z 281DEG 29KT 3814 9500 3788 9510

SCHAUMANN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:30 AM CDTSevere Thunderstorm WarningSGFBenton60 min
Jun 18, 3:34 AM CDTSpecial Weather StatementSGFBenton26 min
Jun 18, 3:42 AM CDTSpecial Weather StatementSGFMaries, Miller, Morgan63 min
Jun 18, 3:53 AM CDTSpecial Weather StatementSGFCamden, Hickory37 min
Jun 18, 4:03 AM CDTSevere Thunderstorm WarningSGFBenton, Camden, Hickory42 min
Jun 18, 4:56 AM CDTSpecial Weather StatementSGFLaclede34 min
Jun 18, 5:59 AM CDTSevere Thunderstorm WarningSGFSt. Clair, Vernon40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.